Abstract

Cyclosporine-induced Hemolytic Uremic Syndrome Following ABO Incompatible Living Donor Renal Transplantation: Case Report

We experienced a case with suspected drug-induced Hemolytic Uremic Syndrome (HUS) by immunosuppressive drug cyclosporine (CYA). HUS developed in a 51-year- old woman treated with CYA after ABO blood type Incompatible Living Donor Renal Transplant (ILDRTx). Her blood type was A positive, underwent ILDRTx from her husband whose blood type was B positive. She had developed hemolytic anemia with erythrocyte fragmentation, severe thrombocytopenia and acute renal failure on the first day after ILDRTx. It was thought with CYA-induced HUS not ABO blood type antibody mediated rejection at that point because the ABO blood type antibody titers did not rise, and there were no renal graft blood flow decreases in ultrasonography and renography. On day 2 after ILDRTx, CYA was converted to tacrolimus. After conversion without therapy for rejection, HUS was gradually improved. On day 20, she was discharged from our hospital with a serum creatinine (S-Cr) level of 1.65 mg/dl, and S-Cr level was 0.86 mg/dl six years and seven months after discharge. CYAinduced HUS is extremely rare with less than 1%, but serious complication of CYA therapy resulting in graft loss in many cases. Therefore early detection, early treatment is important.


Author(s):

Koichi Kozaki, Kentaro Tani and Kenji Yuzawa



Abstract | Full-Text | PDF

Share this  Facebook  Twitter  LinkedIn  Google+
Flyer image

Abstracted/Indexed in

  • Directory of Research Journal Indexing (DRJI)
  • WorldCat
  • Publons